Doc's Cluster Headache Journal

Thursday, October 16, 2008

Reduced Topamax Dosage Update

Since my doctor reduced my Topamax dosage I have been doing much better on the complaints I was having.


1. Numbness and or tingling in face, hands and sometimes feet. 
    Seems to have reduced substantially. I have hardly noticed it in the last week or so. 

2. Muscle aches, pains and weakness. Mostly in the hands but also in the feet and legs
    Still kinda weak but not as bad as before I would say.

3. Urge to cough when I draw a deep breath.
    I was hoping this would go away completely but it hasn't and it really worries me. It IS getting better though. I have had one or two days since the drop in dosage that were as bad but mostly I am able to take a deep breath and not cough now.

4. Cloudy urine
    I haven't been checking... It's a gross task. heh.

5. Strange and unpleasant taste/smell in mouth and nostrils
    Doesn't seem as bad.

6. Unusually weak and tired ( I believe more so than before dosage increase but hard to gauge)
    I would say I have more energy.

I also had some lab tests that showed negative for SOMETHING. This hasn't really been explained to me yet, but I assume they wanted to check for some possible negative effect of the drug.

So what about the headaches... sadly yes, I have been feeling them more. Not too badly. But last night I got a cluster twinge and this morning I can feel it again... lurking in there. Its been a good while since I felt "distinct" cluster pain so I am convinced that the Topamax has been "muting" a mild cycle in progress.

Who knows, that may explain some of my "side effects" maybe the fatigue, numbness and weakness were all just what happens in me when I get cluster attacks that are modified by the presents of enough Topamax in my system. Like splash damage in a grenade fight.

Ack! the twinging continues...

3 Comments:

  • Hi there,
    Glad to know you're having reduced side effects, but sorry the headaches are back & some lingering effects. After doing some more research on Topamax, I realized how many of the side effects (including the ones listed as "serious") I was having & decided to go off of Topamax. That was 11 days ago. The headaches are back, though not AS bad as before. Most of the side effects are gone....no longer dizzy & confused; pain behind my eye is gone, as is the blurred vision; extreme fatigue is gone; frequent coughing is gone.

    Unfortunately I still have the numbness & tingling, but only in my legs. :/ Good question you had about whether or not Topamax could be exacerbating the numbness & tingling symptoms. It may be possible I suppose.

    And no, I'm not a native Kansan; just a transplant, but happy to be here.

    -Marie

    By Anonymous Anonymous, at 10/18/2008 10:48 PM  

  • not sure if you have had these symptoms before (haven't read all your blogs) but am trying to do research for my cousin's weird symptoms diagnosed as being an allergy to her ,husband's semen saliva, any fuids. They had to live apart as she would have these blinding headaches and numbness and rashes galore-sounds a lot like this entry you wrote about- at least that's what Google brought up.... so even if she wore protection she wouold still not be able to have him even kiss her-I had never heard of it and disbelieved it could happen- the reason why I mention it is as your baby has allergies (not sure if it is allergic to breast milk? which usually makes the antibodies) But had you these allergies before you were intimate. Meaning is half the world allergic to their partners. lol When you think of it-it makes sense-

    By Anonymous Anonymous, at 12/09/2009 9:00 AM  

  • Anonymous,

    Wow, that is awful! Unfortunately I strongly doubt I will be any help to you shedding light on that issue. My headaches are a variety that are well explored and don't seem to be an allergic reaction. At any rate, they started long before I met my wife and she would be the only person close enough to me to trigger so many headaches.

    The other symptoms I mentioned in this post seem to have been related to a medication I have been taking. I didn't have most of them before starting a higher dose and they are largely dissipating as my body gets used to the meds.

    Our son has pretty common food sensitivities - milk & soy proteins mainly. They did get passed along in the mothers milk but they originate from what she was eating. He is maturing and seems to be getting a little less sensitive as time goes by.

    I hope you find some answers, I can only imagine what a heartache that must be for them.

    By Blogger Murdock Scott, at 12/09/2009 11:32 AM  

Post a Comment

Links to this post:

Create a Link

<< Home